MAUDE Adverse Event Report: DEPUY SPINE INC UNIPL CAM TGHTNR SHFT TRI-LOBE; DRIVER, PROSTHESIS

DEPUY SPINE INC UNIPL CAM TGHTNR SHFT TRI-LOBE; DRIVER, PROSTHESIS
Model Number 289706000
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/24/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Device is available for evaluation.Investigation will be conducted.Follow up will be filed with the investigation results.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that c5/6 acdf; dr.(b)(6), (b)(6) hospital, (b)(6) 2018.During final tightening of the cam lock on the uni-plate, the distal tip of the final tightener sheared off.The distal tip was then retrieved with a sucker and no adverse event occurred.The rep asked on two occasions if the distal tip had been retrieved and this was confirmed by the surgeon.Surgeon advised that it was sucked up and no longer in the patient.Action taken to manage the problem: jnj representative suggested to surgeon to use sucker to remove the distal tip of driver.Another driver was used to lock off/torque off.No ae to patient.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Udi: (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was not returned for evaluation.A review of the device history record could not be performed as the lot number is unknown.All complaint trends will be evaluated as a part of the depuy spine monthly complaint review meeting.Without the return of the device, we are unable to confirm the reported issue or identify the root cause.As no systemic trends were found, this complaint file will be closed with no further action required.Should more information and/or the sample be provided at a later time, this complaint will be reopened and device evaluated.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
UNIPL CAM TGHTNR SHFT TRI-LOBE
Common Device Name
DRIVER, PROSTHESIS
Manufacturer (Section D)
DEPUY SPINE INC
325 paramount drive
raynham MA 02767
MDR Report Key8161047
Report Number1526439-2018-51142
Device Sequence Number1697607
Product Code HWR
UDI-Device Identifier10705034224770
UDI-Public(01)10705034224770
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/24/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number289706000
Device Catalogue Number289706000
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/24/2018
Supplement Date Received by Manufacturer02/19/2019
Initial Report FDA Received Date12/13/2018
Supplement Report FDA Received Date02/19/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age71 YR